Doctors Lounge - Dermatology AnswersBack to Dermatology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/18/2017.
Forum Name: Dermatology Topics
|Tena Star - Mon Jan 05, 2009 11:28 pm||
In the past few years I keep getting recurring bouts of athlete's foot and last August, 2008 I had a case of ringworm. It took three months of applying the prescription cream my doctor gave me. Now it is back in the exact location as before. Why do I keep getting these infections and what can I do to make them go away and not come back? I shower daily and have gotten into the habit of drying my feet really well and at the first sign of the itching I apply the cream. It is always on the left foot between the last two toes - never any other spot. The ringworm is in the hairline of my crotch and has just flared up in the exact spot as before. What causes this? I am desperate to completely get rid of it and not worry about it returning. Also, my cousin said that dabbing bleach on the ringworm will kill it. Is this something to try?
|Debbie Miller, RN - Tue Jan 06, 2009 11:01 pm||
I would not recommend using bleach directly on your skin and have never heard of this as a good treatment option.
If you eat lots of sugar, cutting down on it should help since it encourages yeast growth. Some people also benefit from taking the supplement lactobacillus acidophilus, which is in live yogurt cultures as well.
When fungal infection respond to topical medicine, your doctor may give you a prescription oral medication such as Fluconazole or Terbinafine so talk to your doctor about the persistence of this fungal infection.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.